Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 479, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 27, 2000, 1:07 PM CDT for Rankin County, Mississippi. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2000, 1:07 PM CDT (18:07 UTC)
- Expired
- Jul 27, 2000, 1:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Rankin County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 1:25 PM CDT | Thunderstorm Wind | Puckett, MS | Several trees were blown down with only minor damage reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 271808 SVRJAN MSC121-271845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 107 PM CDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 145 PM CDT * AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF PELAHATCHIE...OR ABOUT 8 MILES SOUTH OF BRANDON...DRIFTING NORTH-NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BRANDON AT 125 PM CDT BE NEAR PELAHATCHIE AT 145 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:30 AM CDT, 9 hours 37 minutes earlier.
Area forecast discussion, Jul 27, 3:30 AM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT THU JUL 27 2000 THIS RUN...MODELS ARE IN GENERAL AGREEMENT INITIALLY WITH THE UPPER PATTERN...OF THE RIDGE OVER THE WEST PORTION OF THE CONUS AND TROUGHING IN THE EAST. LATER IN THE PERIOD MODELS START TO DIFFER ON THE STRENGTH OF SHORTWAVE ENERGY ROUNDING THE BASE OF THE TROUGH. NONE SEEM TO PICK UP ON THE COMPLEX OVER SOUTHERN MO THIS AM. IR SATELLITE SHOWS THE COMPLEX TO BE WEAKENING. THIS COULD LEAVE A NICE OUTFLOW BOUNDARY IN THE VICINITY OF THE NORTHWEST ZONES. TEMPERATURES ON WEDNESDAY RANGED FROM THE LOWER 90S IN THE NORTH TO THE MID 90S CENTRAL AND SOUTH. MOS GIVES SIMILAR READINGS FOR TODAY. PROGGED DEWPOINTS WILL BE IN THE MID TO LOWER 60S ACROSS THE FORECAST AREA TODAY. MID LEVEL COLD POOL TO OUR NORTH DROPS SLOWLY SOUTH TODAY...H5 TEMPS -10 TO -12 BETWEEN 18Z AND 00Z. K INDICES WILL BE AROUND 40 ACROSS THE SOUTH AND CENTRAL PORTIONS OF THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS READILY FIRED ON WEDNESDAY IN EAST MISSISSIPPI IN THE VICINITY OF THE SURFACE TROUGH. OUTFLOW BOUNDARIES AND A MORE ACTIVE SEABREEZE WILL PROVIDE EVEN MORE FOCUS TODAY ...SO WILL NEED TO GO WITH AT LEAST SLIGHT CHANCE POPS WHERE MOS GIVES ISOLATED. FOR FRIDAY...MORE CLOUDS EXPECTED AS MOISTURE GRADUALLY RETURNS. WILL STILL KEEP TEMPS AROUND 95 AT MOST PLACES. MODELS PICK UP ON A SECOND COMPLEX FORMING OVER NEBRASKA WITH THE ENERGY ROUNDING THE BASE OF THE TROUGH. CURRENT TRACK BRINGS THE AXIS JUST NORTH OF THE FORECAST AREA. WILL KEEP LOW END CHANCE POPS EVERYWHERE FRIDAY AND FRIDAY NIGHT. 24 HOUR QPF DISCUSSION: WILL PUT IN SMALL AVERAGES (LESS THAN 0.25) ACROSS CNTRL/SRN BASINS...SIMILAR TO NCEP...BASED ON EXPECTED WIDELY SCATTERED TO SCATTERED AFTN/EVENING TSTM ACTIVITY. PRELIM NUMBERS... JAN 096/067 095/068 2222 MEI 097/067 096/068 3222 .JRAN... AR...NONE LA...NONE MS...NONE.
In the hours before
Special weather statement, Jul 27, 9:55 AM CDT, 3 hours 12 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 280400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 955 AM CDT THU JUL 27 2000 AN ILL-DEFINED SURFACE TROUGH REMAINS DRAPED ACROSS SOUTH-CENTRAL MISSISSIPPI THIS MORNING. MEANWHILE...AN OUTFLOW BOUNDARY FROM DYING THUNDERSTORMS OVER EASTERN OKLAHOMA WILL CONTINUE MOVING SOUTHEAST ACROSS CENTRAL ARKANSAS TOWARDS THE MISSISSIPPI DELTA THROUGH THIS EVENING. LOW LEVEL MOISTURE WILL POOL IN SPOTS ALONG THESE BOUNDARIES DURING THE AFTERNOON AND COMBINE WITH DAYTIME HEATING TO PRODUCE WIDELY SCATTERED THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND POSSIBLY DIME SIZE HAIL ARE POSSIBLE LATER THIS AFTERNOON INTO THE EARLY EVENING HOURS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:42 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 33 min |
| Jul 27, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 31 min |
| Jul 27, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 27 min |
| Jul 27, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 24 min |
| Jul 27, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 36 min |
| Jul 27, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 31 min |
| Jul 27, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 25 min |
| Jul 27, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 33 min |
| Jul 27, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.